Volume 21, Issue 3 (Scientific Journal of Hamadan University of Medical Sciences-Autumn 2014)                   Avicenna J Clin Med 2014, 21(3): 245-250 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Keramat F, Abdoli E, Shirvani M. A Case Report of Pulmonary Thromboembolism with Sputum Smear Positive Tuberculosis. Avicenna J Clin Med. 2014; 21 (3) :245-250
URL: http://sjh.umsha.ac.ir/article-1-84-en.html
, faribakeramat@yahoo.com
Abstract:   (1663 Views)

Introduction: Pulmonary tuberculosis (TB) is caused by the bacteria Mycobacterium tubercu-losis (MT). Rare cases of pulmonary thromboembolism along pulmonary or extra pulmonary TB were reported during the first weeks of anti-tuberculosis therapy.

 Case Report: A 28-year-old woman was admitted with complaints of ankles pain, fever, noc-turnal sweating, dyspnea and productive coughs. Patchy consolidations were seen on her chest x-ray and three sputum positive acid-fast bacillus (AFB) smears were reported in her investigations. The patient underwent anti-tuberculosis drugs and her clinical condition was improving while at the eight day of the treatment, the patient conditions suddenly deterio-rated and suffered from severe dyspnea, chest pain and haemoptysis. Moreover, sinus tachy-cardia with T waves inversion in precordial leads (V1-V3) were seen on the electrocardio-gram. Diagnosis of pulmonary thromboembolism was confirmed on computed tomography contrast angiography. In addition, echocardiography and color Doppler sonography of the lower extremities were normal. There was no evidence for hypercoagolopathy impairments in the patient. The patient was treated with warfarin and anti-tuberculosis drugs for six months, and she was completely cured and became smear negative at the end of the therapy.

Conclusion: As a result, although pulmonary thromboembolism is a rare complication of TB it should be considered in the patient with TB particularly during the first weeks of anti-TB treatment when respiratory symptoms exacerbations occur.

Full-Text [PDF 311 kb]   (1878 Downloads)    
Type of Study: Case Report | Subject: Special

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2018 All Rights Reserved | Avicenna Journal of Clinical Medicine

Designed & Developed by : Yektaweb